MAUDE Adverse Event Report: SYNTHES PRODUKTIONS GMBH TIBIAL NAIL-ADVANCED / 12MM 345MM / STERILE; NAIL, FIXATION, BONE

SYNTHES PRODUKTIONS GMBH TIBIAL NAIL-ADVANCED / 12MM 345MM / STERILE; NAIL, FIXATION, BONE
Model Number 04.043.435S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procode: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on unknown date that, the patient had an existing 4.5mm lcp proximal tibia plate.The intent was to tension the lateral side to reduce the malunion/non union then nail the tibia and augment the medial side with a buttress plate.Upon placement of the atd on the existing later plate, the hook from the atd swivel broke off.We retrieved the item from the patient, no residual fragments were left in the patients.We used a new atd and it worked fine.When nailing the tibia the poly inside the tna nail became damaged when trying to remove the gold "tear drop" zimmer guide rod (47-2490-097-00) after insertion of the nail.We realized it when we were rotating the tna suprapatellar handle attached to the nail but the holes in the nail on x ray were not moving.So we removed the nail and had to ream up and use the next size diameter nail.We only had one each of the tna sizes.There were a surgical delay of 20 minutes.Procedure was completed successfully.Patient outcome is stable.This report is for a tibial nail-advanced / 12mm 345mm / sterile.This is report 2 of 5 for (b)(4).

Brand Name
TIBIAL NAIL-ADVANCED / 12MM 345MM / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES PRODUKTIONS GMBH
muracherstrasse 3
bettlach 2544
SZ  2544
Manufacturer (Section G)
WERK BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key15042727
Report Number9612488-2022-00024
Device Sequence Number17874924
Product Code JDS
UDI-Device Identifier10886982298089
UDI-Public(01)10886982298089
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.043.435S
Device Catalogue Number04.043.435S
Device Lot Number75P2256
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULATED TENSION DEVICE WITH GAUGE-SPAN 20MM; PROTEC SLV/ FLEX/ LG FOR NL 8-11 / -S; TIBIAL NAIL-ADVANCED / 11 345 / STERILE
Patient Age28 YR
Patient SexMale